Opuscula Math. 31, no. 2 (2011), 209-236
http://dx.doi.org/10.7494/OpMath.2011.31.2.209

 
Opuscula Mathematica

A sampling theory for infinite weighted graphs

Palle E. T. Jorgensen

Abstract. We prove two sampling theorems for infinite (countable discrete) weighted graphs \(G\); one example being "large grids of resistors" i.e., networks and systems of resistors. We show that there is natural ambient continuum \(X\) containing \(G\), and there are Hilbert spaces of functions on \(X\) that allow interpolation by sampling values of the functions restricted only on the vertices in \(G\). We sample functions on \(X\) from their discrete values picked in the vertex-subset \(G\). We prove two theorems that allow for such realistic ambient spaces \(X\) for a fixed graph \(G\), and for interpolation kernels in function Hilbert spaces on \(X\), sampling only from points in the subset of vertices in \(G\). A continuum is often not apparent at the outset from the given graph \(G\). We will solve this problem with the use of ideas from stochastic integration.

Keywords: weighted graph, Hilbert space, Laplace operator, sampling, Shannon, white noise, Wiener transform, interpolation.

Mathematics Subject Classification: 05C22, 68R01, 81T05, 42A99, 47L60, 94A20, 47B35.

Full text (pdf)

Opuscula Mathematica - cover

Cite this article as:
Palle E. T. Jorgensen, A sampling theory for infinite weighted graphs, Opuscula Math. 31, no. 2 (2011), 209-236, http://dx.doi.org/10.7494/OpMath.2011.31.2.209

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.